MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE EPIC¿ VASCULAR; STENT, ILIAC

BOSTON SCIENTIFIC - MAPLE GROVE EPIC¿ VASCULAR; STENT, ILIAC
Model Number H74939200101070
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/12/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device evaluated by manufacturer: an epic self-expanding stent system was returned and the outer sheath, tip, and the remainder of the device were checked for damage.The device returned showing a partially deployed stent approximately 4.5cm from the markerband.No damage was noticed on the catheter shafts.Approximately 6.5cm of the stent was still contained inside of the mid-shaft.The thumbwheel was turned to try and deploy the rest of the stent to test functionality of the device.The stent deployed as designed.The customer stated that this was used in a tortuous anatomy, with this information it is not possible to replicate the clinical circumstances.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.The most probable root cause is operational context as device performance was limited due to anatomical procedural factors.(b)(4).
 
Event or Problem Description
Reportable based on device analysis completed on (b)(6) 2017.It was reported that the stent would not deploy.A 10x100x75 epic vascular stent was selected for a biliary stenting procedure and it was reported that the stent would not deploy.The procedure was completed with another same device.No patient complications were reported and the patient's condition was good.However returned analysis revealed a partially deployed stent.

Brand Name
EPIC¿ VASCULAR
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key6984592
Report Number2134265-2017-10399
Device Sequence Number684709
Product Code NIO
UDI-Device Identifier08714729805113
UDI-Public08714729805113
Combination Product (Y/N)N
Initial Reporter CountryKR
PMA/510(K) Number
P110035
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/09/2017
Device Model NumberH74939200101070
Device Catalogue Number39200-10107
Device Lot Number0017270278
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/15/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2017
Initial Report FDA Received Date10/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR